Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 54, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 19, 2004, 2:46 PM EDT for Darlington County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 2:46 PM EDT (18:46 UTC)
- Expired
- Jul 19, 2004, 3:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Darlington County, SC
The radar
The Columbia radar (KCAE), 133 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 191846
SVRILM
SCC031-191915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
246 PM EDT MON JUL 19 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 315 PM EDT
* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF
HARTSVILLE...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOCIETY HILL AROUND 255 PM...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3448 7991 3453 7984 3451 7983 3448 7979
3451 7976 3449 7973 3449 7973 3444 7976
3440 7972 3440 7969 3435 7970 3435 8000
3449 8001
$$
RJDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:30 AM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 19, 10:30 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1030 AM EDT MON JUL 19 2004 .SHORT TERM (TODAY)... UPDATED PUBLIC SUITE OF PRODUCTS/GRIDS AS FOG HAS ALL BUT DISSIPATED. AIRMASS REMAINS UNSTABLE THIS AFTERNOON AND INCREASING SUNSHINE COUPLED WITH PROXIMITY OF NEARBY TROUGH AND SEABREEZE BOUNDARY SHOULD BE THE FOCUS FOR ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON. MORNING SOUNDINGS SUPPORTIVE OF CURRENT TEMPERATURE FORECAST FOR TODAY. NO FURTHER CHANGES TO GRIDS REQUIRED. && .MARINE... RATHER LIGHT WINDS IN PLACE ACROSS THE AREA...BUT SHOULD INCREASE SLIGHTLY OUT OF THE SW AS THE DAY PROGRESSES. FRYING PAN SHOALS BUOY HAS BEEN REPORTING 4-5 FT SEAS...MAINLY THE RESULT OF AN 8 SEC SSE SWELL. WILL INCREASE FORECAST SEAS TO ABOUT 4 FT FOR THE NC WATERS TO BETTER ACCOUNT FOR THE SWELL...OTHERWISE NO SIGNIFICANT CHANGES NEEDED. && .AVIATION... ALTHOUGH VISIBILITIES HAVE BEEN SLOWLY IMPROVING...IFR CONDITIONS FOR LOW CEILINGS PERSIST AT ALL COASTAL TERMINALS WITH MVFR CONDITIONS AT FLO. CONDITIONS WILL CONTINUE IMPROVING THROUGH MIDDAY...WITH VFR CONDITIONS THIS AFTERNOON AT ALL TERMINALS. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. && SHORT TERM...RJD MARINE/AVIATION...JAQ
Hazardous weather outlook, Jul 19, 2:18 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR RIP CURRENT RISK NATIONAL WEATHER SERVICE WILMINGTON NC 218 PM EDT MON JUL 19 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-192300- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 532 AM EDT MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS AT ALL BEACHES THIS AFTERNOON. THE RIP CURRENTS WILL BE STRONGEST A COUPLE HOURS EITHER SIDE OF LOW TIDE WHICH OCCURS AROUND 330 PM EDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR EVENING. RJD
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:36 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 54 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.